Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2008, 4:13 PM CDT for Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 4:13 PM CDT (21:13 UTC)
- Expired
- May 26, 2008, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262114
SVROHX
TNC177-262145-
/O.NEW.KOHX.SV.W.0091.080526T2113Z-080526T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF MCMINNVILLE...
* UNTIL 445 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
MCMINNVILLE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN WARREN COUNTY AT 430 PM CDT
LAT...LON 3576 8558 3568 8559 3566 8557 3553 8555
3553 8562 3555 8563 3553 8565 3552 8587
3556 8590 3574 8591
TIME...MOT...LOC 2113Z 270DEG 32KT 3564 8582
$$
LAROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:35 PM CDT, 38 minutes earlier.
Area forecast discussion, May 26, 3:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON MAY 26 2008 .DISCUSSION... MOISTURE AND INSTABILITY AXIS OVER WESTERN AND MIDDLE TN THIS AFTERNOON. MID LEVEL WESTERLY FLOW HELPING TO TRANSLATE THE SHOWER AND TSTM ACTIVITY EASTWARD. CATEGORICAL POPS WILL BE ON ORDER FOR THIS EVENING ACROSS MUCH OF THE MID STATE. ORIG THINKING WAS FOR LIKLEY POPS BUT GIVEN CURRENT TRENDS...CATEGOICAL POPS ARE ON ORDER. FRONTAL BOUNDARY TO APPROACH FROM THE NW ON TUES AFTERNOON AND TUESDAY NIGHT. THUS...MOISTURE AND INSTABILITY WILL CONTINUE...AND EVEN INCREASE AS WE GO THROUGH THE NEXT 48 HOURS. SHOWERS AND TSTMS WILL ALSO BE LIKELY TONIGHT AND TUESDAY NIGHT AS UPPER SHORTWAVES AND IMPULSES COMBINE WITH UPPER DIVERGENCE TO KEEP THE CONVECTION GOING. AS FOR TSTM INTENSITY...ORGANIZED WIND DRIVEN EVENTS APPEAR TO BE LACKING FROM THE EQUATION. HOWEVER...CAPE INDUCED STRONG STORMS CAN AGAIN BE EXPECTED AGAIN FOR TUES AFTERNOON. THE MODELS ARE TENDING TO OVERDO THE DEW POINTS LEADING TO CAPES THAT ARE TOO HIGH. NEVERTHELESS... SMALL HAIL AND WIND GUSTS TO 40 MPH WILL AGAIN BE POSSIBLE DURING THE DAY ON TUESDAY. PERHAPS A FEW STORMS COULD REACH SEVERE CRITERIA BUT WIDESPREAD SEVERE IS NOT EXPECTED AT THIS TIME. FORCING ALONG THE BOUNDARY IS NOT OVERLY IMPRESSIVE. THUS...I BELIEVE THE GFS QPF AMOUNTS ARE A LITTLE HIGH WITH THIS EVENT. FRONTAL BOUNDARY WILL BE A SLOW MOVER BUT SHOULD PASS TO OUR SOUTH AND END THE RAIN CHANCES BY WED NIGHT. IN THE EXT FCST...SFC HIGH BUILDS IN BEHIND THE FRONT AND WILL PROVIDE MOSTLY CLEAR SKIES BUT WARM TEMPS FOR FRIDAY. RETURN SOUTHERLY FLOW WILL BRING AN INCREASE IN RH VALUES AND A CHANCE OF SHOWERS AND STORMS FOR SAT AND SUN. SLIGHTLY ABOVE NORMAL TEMPS CAN BE EXPECTED FOR THE TAIL END OF THE EXT PD. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 83 67 78 / 80 70 80 60 CLARKSVILLE 69 82 62 74 / 70 70 80 60 CROSSVILLE 65 78 63 74 / 70 70 70 60 COLUMBIA 69 83 67 80 / 70 70 80 70 LAWRENCEBURG 69 82 67 82 / 70 70 80 70 WAVERLY 69 82 64 77 / 70 70 80 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 26, 5:25 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON MAY 26 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE BELOW SEVERE LEVELS. 17/MAG
In the hours before
Special weather statement, May 26, 11:04 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT MON MAY 26 2008 TNZ005>007-022>027-056>060-093-094-261900- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... WAYNESBORO...LAWRENCEBURG 1104 AM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 12:43 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT MON MAY 26 2008 TNZ005>009-022>030-056>062-075-093>095-262000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 1243 PM CDT MON MAY 26 2008 A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 2:49 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT MON MAY 26 2008 TNZ007>011-026>034-056>066-075-077>080-093>095-262200- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 249 PM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN... MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.
Special weather statement, May 26, 3:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CDT MON MAY 26 2008 TNZ011-032>034-061>066-075-077>080-262300- PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DEKALB- WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER 338 PM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE THROUGH THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. WINDS OF 40 MPH CAN BRING DOWN LIMBS AND SMALL TREES. ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS THROUGH 6 PM WILL AFFECT THE CITIES AND VICINITIES OF JAMESTOWN...COOKEVILLE... SMITHVILLE...WOODBURY...SPARTA...AND SHELBYVILLE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 34 min |
| May 26, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.